2 Search Results for "Martel, Mauricio"


Document
Querying the Unary Negation Fragment with Regular Path Expressions

Authors: Jean Christoph Jung, Carsten Lutz, Mauricio Martel, and Thomas Schneider

Published in: LIPIcs, Volume 98, 21st International Conference on Database Theory (ICDT 2018)


Abstract
The unary negation fragment of first-order logic (UNFO) has recently been proposed as a generalization of modal logic that shares many of its good computational and model-theoretic properties. It is attractive from the perspective of database theory because it can express conjunctive queries (CQs) and ontologies formulated in many description logics (DLs). Both are relevant for ontology-mediated querying and, in fact, CQ evaluation under UNFO ontologies (and thus also under DL ontologies) can be `expressed' in UNFO as a satisfiability problem. In this paper, we consider the natural extension of UNFO with regular expressions on binary relations. The resulting logic UNFOreg can express (unions of) conjunctive two-way regular path queries (C2RPQs) and ontologies formulated in DLs that include transitive roles and regular expressions on roles. Our main results are that evaluating C2RPQs under UNFOreg ontologies is decidable, 2ExpTime-complete in combined complexity, and coNP-complete in data complexity, and that satisfiability in UNFOreg is 2ExpTime-complete, thus not harder than in UNFO.

Cite as

Jean Christoph Jung, Carsten Lutz, Mauricio Martel, and Thomas Schneider. Querying the Unary Negation Fragment with Regular Path Expressions. In 21st International Conference on Database Theory (ICDT 2018). Leibniz International Proceedings in Informatics (LIPIcs), Volume 98, pp. 15:1-15:18, Schloss Dagstuhl - Leibniz-Zentrum für Informatik (2018)


Copy BibTex To Clipboard

@InProceedings{jung_et_al:LIPIcs.ICDT.2018.15,
  author =	{Jung, Jean Christoph and Lutz, Carsten and Martel, Mauricio and Schneider, Thomas},
  title =	{{Querying the Unary Negation Fragment with Regular Path Expressions}},
  booktitle =	{21st International Conference on Database Theory (ICDT 2018)},
  pages =	{15:1--15:18},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-063-7},
  ISSN =	{1868-8969},
  year =	{2018},
  volume =	{98},
  editor =	{Kimelfeld, Benny and Amsterdamer, Yael},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.ICDT.2018.15},
  URN =		{urn:nbn:de:0030-drops-85971},
  doi =		{10.4230/LIPIcs.ICDT.2018.15},
  annote =	{Keywords: Query Answering, Regular Path Queries, Decidable Fragments of First-Order Logic, Computational Complexity}
}
Document
Conservative Extensions in Guarded and Two-Variable Fragments

Authors: Jean Christoph Jung, Carsten Lutz, Mauricio Martel, Thomas Schneider, and Frank Wolter

Published in: LIPIcs, Volume 80, 44th International Colloquium on Automata, Languages, and Programming (ICALP 2017)


Abstract
We investigate the decidability and computational complexity of (deductive) conservative extensions in fragments of first-order logic (FO), with a focus on the two-variable fragment FO2 and the guarded fragment GF. We prove that conservative extensions are undecidable in any FO fragment that contains FO2 or GF (even the three-variable fragment thereof), and that they are decidable and 2ExpTime-complete in the intersection GF2 of FO2 and GF.

Cite as

Jean Christoph Jung, Carsten Lutz, Mauricio Martel, Thomas Schneider, and Frank Wolter. Conservative Extensions in Guarded and Two-Variable Fragments. In 44th International Colloquium on Automata, Languages, and Programming (ICALP 2017). Leibniz International Proceedings in Informatics (LIPIcs), Volume 80, pp. 108:1-108:14, Schloss Dagstuhl - Leibniz-Zentrum für Informatik (2017)


Copy BibTex To Clipboard

@InProceedings{jung_et_al:LIPIcs.ICALP.2017.108,
  author =	{Jung, Jean Christoph and Lutz, Carsten and Martel, Mauricio and Schneider, Thomas and Wolter, Frank},
  title =	{{Conservative Extensions in Guarded and Two-Variable Fragments}},
  booktitle =	{44th International Colloquium on Automata, Languages, and Programming (ICALP 2017)},
  pages =	{108:1--108:14},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-041-5},
  ISSN =	{1868-8969},
  year =	{2017},
  volume =	{80},
  editor =	{Chatzigiannakis, Ioannis and Indyk, Piotr and Kuhn, Fabian and Muscholl, Anca},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.ICALP.2017.108},
  URN =		{urn:nbn:de:0030-drops-74647},
  doi =		{10.4230/LIPIcs.ICALP.2017.108},
  annote =	{Keywords: Conservative Extensions, Decidable Fragments of First-Order Logic, Computational Complexity\}}
}
  • Refine by Author
  • 2 Jung, Jean Christoph
  • 2 Lutz, Carsten
  • 2 Martel, Mauricio
  • 2 Schneider, Thomas
  • 1 Wolter, Frank

  • Refine by Classification

  • Refine by Keyword
  • 2 Decidable Fragments of First-Order Logic
  • 1 Computational Complexity
  • 1 Computational Complexity}
  • 1 Conservative Extensions
  • 1 Query Answering
  • Show More...

  • Refine by Type
  • 2 document

  • Refine by Publication Year
  • 1 2017
  • 1 2018

Questions / Remarks / Feedback
X

Feedback for Dagstuhl Publishing


Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail